Alert archive / Maryland / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 177, NWS Wakefield, VA

September 18, 20124 counties in Maryland

NWS Wakefield, VA issued this severe thunderstorm warning at Sep 18, 2012, 6:20 PM EDT for 4 counties in Maryland. It was in force for 40 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 18, 2012, 6:20 PM EDT (22:20 UTC)
Expired
Sep 18, 2012, 7:00 PM EDT
In force
40 min
Issued by
NWS Wakefield, VA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Dorchester County, MD, Somerset County, MD, Wicomico County, MD, Worcester County, MD

The radar

The Dover AFB radar (KDOX), 80 km from the middle of the area, began a volume at 22:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 18, 6:55 PM EDTTSTM WND DMGWoodlawn, MDTREES DOWN WITH POWER OUTAGES ALONG ROUTE 13 NEAR THE DELAWARE STATE LINE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 35 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 18, 10:54 AM EDTTornado WatchSPC9 hr

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 12:00Z, 10.3 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 12:00Z on 2012-09-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 205 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 12:00Z on 2012-09-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 134 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
205 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
778 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
134 m²/s²
0-3 km storm-relative helicity
150 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

125 
WUUS51 KAKQ 182220
SVRAKQ
MDC019-039-045-047-182300-
/O.NEW.KAKQ.SV.W.0177.120918T2220Z-120918T2300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
620 PM EDT TUE SEP 18 2012

THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN DORCHESTER COUNTY IN SOUTHEAST MARYLAND...
  SOMERSET COUNTY IN SOUTHEAST MARYLAND...
  WICOMICO COUNTY IN SOUTHEAST MARYLAND...
  WORCESTER COUNTY IN SOUTHEAST MARYLAND...

* UNTIL 700 PM EDT

* AT 616 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM SHARPTOWN TO 6 MILES NORTH OF DEAL ISLAND TO 5 MILES NORTH OF
  TANGIER...AND MOVING EAST AT 35 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  HEBRON AROUND 625 PM EDT.
  LAWSONIA AND CRISFIELD AROUND 630 PM EDT.
  DELMAR AROUND 635 PM EDT.
  WESTOVER...PRINCESS ANNE...MARION STATION AND SALISBURY AROUND 640
  PM EDT.
  PARSONSBURG AROUND 650 PM EDT.
  POCOMOKE CITY AROUND 655 PM EDT.
  SNOW HILL AROUND 700 PM EDT.

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
RUMBLEY...MOUNT VERNON...MONIE...WHITEHAVEN...GREEN HILL...
CATCHPENNY...WIDGEON...UPPER HILL...UPPER FAIRMOUNT AND ORIOLE.

PLEASE SEND YOUR REPORTS OF HAIL AND OR WIND DAMAGE...INCLUDING TREES
OR LARGE LIMBS DOWNED...BY CALLING NOAA'S NATIONAL WEATHER SERVICE IN
WAKEFIELD AT...1...800...7 3 7...8 6 2 4.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER 
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR 
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE 
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3824 7524 3801 7528 3800 7562 3790 7588
      3799 7592 3795 7605 3805 7603 3798 7590
      3806 7582 3805 7586 3805 7588 3814 7584
      3806 7602 3820 7598 3822 7585 3827 7593
      3822 7597 3860 7573 3846 7568 3845 7508
TIME...MOT...LOC 2220Z 271DEG 30KT 3852 7567 3825 7588
          3790 7595
WIND...HAIL 60MPH <.75IN

$$

44

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 18, 5:04 PM EDT, 1 hour 16 minutes earlier.

Area forecast discussion, Sep 18, 5:04 PM EDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
504 PM EDT TUE SEP 18 2012

.SYNOPSIS...
A STRONG COLD FRONT WILL MOVE THROUGH THE AREA TONIGHT...AND
WILL STALL OFF THE COASTAL CAROLINAS ON WEDNESDAY. HIGH PRESSURE
WILL SLOWLY BUILD INTO THE MID ATLANTIC STATES THURSDAY AND
FRIDAY. THE NEXT COLD FRONT WILL PUSH THROUGH THE AREA LATE SATURDAY
NIGHT.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
TORNADO WATCH CANCELED FOR WESTERN COUNTIES IN THE AKQ CWA AS THE
LINE OF STRONG STORMS HAS PASSED THROUGH THE AREA. TORNADO WATCH
REMAINS FOR EASTERN AREAS UNTIL 7 PM.

ISOLATED SHOWER AND THUNDERSTORM ACTIVITY AHEAD OF A COLD FRONT
WILL CONTINUE THIS EVENING. VAD WIND PROFILE SHOWING 35KT WINDS AT
2K FT AND 50KT WINDS AT 4K FT. SO...40 MPH WINDS COULD MIX DOWN TO
THE SURFACE WITHIN ANY STRONGER DOWNPOURS. WEAK ROTATION HAS BEEN
NOTED WITH SOME STORMS TO THE S...SO THERE EXISTS A POSSIBILITY
FOR SOME SEVERE/TORNADIC DEVELOPMENT AS THESE STORMS MOVE N/NE.

POTENTIAL FOR SEVERE WX W/ THE PASSING OF A LINE OF STRONG
THUNDERSTORMS MOVING THROUGH CENTRAL PORTIONS OF THE CWA. STRONG
WINDS APPROACHING 40MPH ARE POSSIBLE WITH THIS LINE. THE LINE IS
MOVING MORE SLOWLY DUE TO THE MAIN DYNAMICS MOVING FARTHER N AND
TRAINING OF SOME STORMS HAS CAUSED SOME AREAS TO RECEIVE 2 TO 3
INCHES OF RAIN. THE LINE HAS ALREADY CLEARED THE W/NW
COUNTIES...EXPECT THE LINE TO BE THROUGH THE REST OF AREA BY 00Z
WED. SEVERE CHANCES DIMINISH AT THIS POINT BUT RAIN CHANCES LINGER
THROUGH THE OVERNIGHT WITH THE PASSAGE OF THE COLD FRONT AS UPR
JET DYNAMICS REMAIN FAVORABLE.

OUTSIDE OF ANY PRECIP...ALL AREAS WILL REMAIN BREEZY W/ GUSTS TO
25 MPH...DUE TO STRONG SFC PRESSURE GRADIENT AND DEEPENING SFC
LOW ACRS WV MOVING N. WINDS WILL BEGIN TO DIE DOWN W TO E AS MIXING
DIMINISHES AND THE PRESSURE GRADIENT RELAXES AROUND 22/23Z. WINDS
WILL TURN NW/NNW AS THE COLD FRONT CROSSES THE AREA.

LOWS WILL BE IN THE UPR 50S/60 FAR NW TO AROUND 70 FAR SE.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY NIGHT/...
THE MAIN COLD FRONT PUSHES OFFSHORE BY 12Z WED ALLOWING FOR A FEW
LINGERING SHOWERS EARLY WED MORNING BEHIND THE MAIN LINE OF
STORMS. HIGH PRESSURE BUILDS ACROSS THE REGION WED INTO THURSDAY
WITH MODEST CAA PERSISTING THROUGH 12Z THU. NAM SHOWS THE
DEVELOPMENT OF A COASTAL TROUGH ALONG THE NC COAST THU. PROLONGED
NE FLOW COULD RESULT IN A PERIOD OF CLOUDS AND A FEW SPRINKLES
ALONG THE COAST INTO THU. AS WEAK HIGH PRESSURE MOVES E FOR
FRIDAY AND THE WEAK COASTAL TROUGH MOVES FARTHER OFF THE
COAST...EXPECT PLEASANT CONDITIONS WITH CLOUDS CLEARING AND MORE
SUNSHINE.

HIGHS WED MAINLY 70-75...LOWS WED NIGHT AROUND 50 NW TO AROUND 60
SE...HIGHS 75-80 ON THU...AND AROUND 80 ON FRI.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
WENT WITH A GFS/ECMWF MODEL BLEND BUT LEANED TOWARD THE SLOWER
ECMWF TIMING OF THE COLD FRONTAL PASSAGE THIS WEEKEND. MILD AND
DRY FRI NITE AND SAT. LEE TROF DVLPMNT CUD RESULT IN AN ISLTD SHWR
ACROSS NWRN COUNTIES LATE. LOWS FRI NITE 60-65. HIGHS SAT 80-85.

FRONT PROGGED TO CROSS THE AREA LATE SAT NITE AND SUNDAY. WILL
CARRY 20-30% POPS SAT NITE AND LOW CHC POPS (30%) ALL AREAS SUN.
MOISTURE AND INSTABILITY FAIRLY LIMITED...SO KEPT THUNDER OUT OF
FORECAST. LOWS SAT NITE U50S-M60S. COOLER SUN DUE TO CLOUDS AND
SPORATIC PCPN. HIGHS M70S.

HIGH PRESSURE BUILDS INTO THE AREA EARLY NEXT WEEK. EXPECT DRY AND
COOLER CONDITIONS. HIGHS MON / TUE IN THE L-M70S. LOWS M40S-M50S
EXCEPT 55-60 SERN BEACH AREAS.

&&

.AVIATION /21Z TUESDAY THROUGH SUNDAY/...
A STRONG COLD FRONT APPROACHING FROM THE WEST WILL DRIVE A S WIND OF
15 TO 20KT WITH GUSTS UP TO 35KT THROUGH THE AFTERNOON. NUMEROUS
SHRA/TSRA WILL AFFECT THE TAF SITES THIS AFTERNOON AND INTO THIS
EVENING. THERE WILL ALSO BE THE POSSIBILITY OF STRONG/SEVERE
THUNDERSTORMS WITH DAMAGING WIND GUSTS BEING THE MAIN
THREAT...ALTHOUGH AN ISOLATED TORNADO IS POSSIBLE THROUGH THE
AFTERNOON. THE COLD FRONT WILL PUSH THROUGH THE AREA BY LATE
TONIGHT/EARLY WEDNESDAY MORNING BRINGING AN END TO
SHOWERS/THUNDERSTORMS AND PRODUCING A WIND SHIFT TO THE NNE. ANY IFR
CONDITIONS DURING THE AFTERNOON AND EVENING WILL BE BRIEF AND
CONFINED TO STRONGER SHOWERS AND THUNDERSTORMS. PATCHY STRATUS IS
POSSIBLE LATER TONIGHT INTO EARLY WEDNESDAY MORNING ESPECIALLY NEAR
THE COAST. HIGH PRESSURE RETURNS TO THE WEEKEND LATER IN THE WEEK.

&&

.MARINE...
A FEW GUSTS UP TO GALE FORCE SEEN PAST FEW HOURS. APPEARS THAT WE
HAVE ANOTHER 3-6 HR PRD OF POTENTIAL GALE FORCE GUSTS AHEAD OF THE
LINE ON TSTRMS NOW MOVING ACROSS THE I95 CORRIDOR. THUS...WILL CONT
THE GALE HEADLINES UNTIL THIS LINE MOVES TO THE EAST. EXPECT WNDS
TO DIMINISH A BIT BY LATE EVENING BEFORE A DECENT N-NW SURGE BEHIND
FROPA LATER THIS EVENING AND OVERNIGHT. GUSTS UP TO 30 MPH STILL
POSSIBLE DUE TO CAA.

WINDS/SEAS SLOW TO DIMINISH WED SO SCA WILL LIKELY BE NEEDED ONCE
GALES HAVE SUBSIDED. N-NE FLOW CONTINUES THROUGH FRIDAY AS HIGH
PRESSURE TRAVERSES ACROSS THE REGION. FLOW BECOMES SOUTH AHEAD OF
THE NEXT COLD FRONT APPROACHING THE AREA THIS WEEKEND.

WENT AHEAD AND ISSUED A COASTAL FLOOD ADVISORY FOR THE CAMBRIDGE MD
AREA THIS EVE AS LATEST GUIDANCE / OBS SHOWING SOME MINOR FLOODING
POSSIBLE AT TIME OF HIGH TIDE (ARND 630 PM).

&&

.EQUIPMENT...
AT SBY...NORMAL ASOS COMMS REMAIN DOWN AND ARE EXPECTED TO STAY DOWN
FOR SEVERAL DAYS. OBS ARE BEING SENT BY THE TOWER BUT THESE UPDATES
MAY NOT OCCUR AT REGULAR TIME INTERVALS...SO AMD NOT SKED WILL
CONTINUE TO APPEAR IN THE TAFS.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...COASTAL FLOOD ADVISORY UNTIL 8 PM EDT THIS EVENING FOR MDZ021.
NC...NONE.
VA...NONE.
MARINE...GALE WARNING UNTIL 8 PM EDT THIS EVENING FOR ANZ635>638.
     GALE WARNING UNTIL MIDNIGHT EDT TONIGHT FOR ANZ630>632-634-650-
     652-654-656.
     SMALL CRAFT ADVISORY UNTIL 2 PM EDT WEDNESDAY FOR ANZ633-658.

&&

SYNOPSIS...DAP
NEAR TERM...DAP
SHORT TERM...LKB/DAP
LONG TERM...MPR
AVIATION...AJZ
MARINE...MPR
EQUIPMENT...
Hazardous weather outlook, Sep 18, 4:53 PM EDT, 1 hour 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
453 PM EDT TUE SEP 18 2012

MDZ022>024-NCZ012>017-030>032-VAZ072>078-081>097-192100-
WICOMICO-SOMERSET-INLAND WORCESTER-NORTHAMPTON NC-HERTFORD-GATES-
PASQUOTANK-CAMDEN-INLAND CURRITUCK-BERTIE-CHOWAN-PERQUIMANS-
KING WILLIAM-KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-
NORTHUMBERLAND-LANCASTER-PRINCE GEORGE-CHARLES CITY-NEW KENT-
GLOUCESTER-MIDDLESEX-MATHEWS-GREENSVILLE-SUSSEX-SURRY-JAMES CITY-
YORK-SOUTHAMPTON-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-
NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-
453 PM EDT TUE SEP 18 2012

...TORNADO WATCH 642 IN EFFECT UNTIL 7 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND...COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST
NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL
VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH HAMPTON ROADS
VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF
VIRGINIA AND THE PENINSULA OF SOUTHEAST VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MDZ021-192100-
DORCHESTER-
453 PM EDT TUE SEP 18 2012

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...TORNADO WATCH 642 IN EFFECT UNTIL 7 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   COASTAL FLOOD ADVISORY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ048-049-060>071-079-080-192100-
FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-
MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO-
BRUNSWICK-DINWIDDIE-
453 PM EDT TUE SEP 18 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ630>632-634-650-652-654-656-192100-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA-
CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE
CHESAPEAKE BAY BRIDGE TUNNEL-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO
20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO
20 NM-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO
20 NM-
453 PM EDT TUE SEP 18 2012

...GALE WARNING IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...
...TORNADO WATCH 642 IN EFFECT UNTIL 7 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE
BAY...THE LOWER CHESAPEAKE BAY AND THE MID ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   GALE WARNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ633-658-192100-
CURRITUCK SOUND-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO
20 NM-
453 PM EDT TUE SEP 18 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 PM EDT WEDNESDAY...
...TORNADO WATCH 642 IN EFFECT UNTIL 7 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL
WATERS AND CURRITUCK SOUND.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   SMALL CRAFT ADVISORY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ635>638-192100-
RAPPAHANNOCK RIVER FROM URBANNA TO WINDMILL POINT-YORK RIVER-
JAMES RIVER FROM JAMESTOWN TO THE JAMES RIVER BRIDGE-
JAMES RIVER FROM THE JAMES RIVER BRIDGE TO THE HAMPTON ROADS BRIDGE-
TUNNEL-
453 PM EDT TUE SEP 18 2012

...GALE WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...TORNADO WATCH 642 IN EFFECT UNTIL 7 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN JAMES RIVER...THE
EASTERN RAPPAHANNOCK RIVER AND THE EASTERN YORK RIVER.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   GALE WARNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MDZ025-NCZ102-VAZ098>100-192100-
MARYLAND BEACHES-OUTER BANKS CURRITUCK-VIRGINIA BEACH-ACCOMACK-
NORTHAMPTON VA-
453 PM EDT TUE SEP 18 2012

...TORNADO WATCH 642 IN EFFECT UNTIL 7 PM EDT THIS EVENING...
...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND...THE NORTHERN OUTER BANKS OF NORTH CAROLINA...SOUTH
HAMPTON ROADS VIRGINIA AND THE EASTERN SHORE OF VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   MODERATE RIP CURRENT RISK.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Sep 18, 4:08 PM EDT, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE WAKEFIELD VA
408 PM EDT TUE SEP 18 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0326 PM     TSTM WND DMG     ALBERTA                 36.86N  77.88W
09/18/2012                   BRUNSWICK          VA   911 CALL CENTER

            TREES DOWN AT INTERSECTION OF FLAT ROCK RD AND LITTLE
            MONT RD

&&

EVENT NUMBER AKQ1200746

JM
Special weather statement, Sep 18, 4:41 PM EDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
441 PM EDT TUE SEP 18 2012

VAZ072>078-082>086-090-091-093-182145-
CHARLES CITY-ESSEX-GLOUCESTER-ISLE OF WIGHT-JAMES CITY-KING AND
QUEEN-KING WILLIAM-LANCASTER-MATHEWS-MIDDLESEX-NEW
KENT-NORTHUMBERLAND-RICHMOND-WESTMORELAND-YORK-
441 PM EDT TUE SEP 18 2012

...STRONG THUNDERSTORMS WILL MOVE ACROSS CITY OF POQUOSON...
WESTMORELAND...ESSEX...RICHMOND...CHARLES CITY...KING AND QUEEN...
KING WILLIAM...NEW KENT...MIDDLESEX...LANCASTER...MATHEWS...
NORTHUMBERLAND...CITY OF NEWPORT NEWS...ISLE OF WIGHT...YORK...JAMES
CITY...GLOUCESTER AND CITY OF WILLIAMSBURG COUNTIES THROUGH 545 PM
EDT...

AT 442 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTH OF COLES
POINT TO NEW HOPE...OR ALONG A LINE EXTENDING FROM LEONARDTOWN TO
CHARLES CITY...MOVING EAST AT 40 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...SANDY POINT...
SOMERS...CENTERVILLE...FIVE FORKS...YORK TERRACE...GRAFTON.

HAZARDS INCLUDE...
GUSTY WINDS OF 40 TO 50 MPH.

HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

LAT...LON 3816 7660 3803 7650 3789 7622 3781 7630
      3761 7628 3765 7656 3756 7629 3731 7626
      3737 7640 3727 7634 3724 7649 3723 7638
      3711 7630 3710 7631 3710 7646 3722 7656
      3716 7662 3732 7722 3817 7672

SCALORA
Special weather statement, Sep 18, 4:45 PM EDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
445 PM EDT TUE SEP 18 2012

NCZ012>014-030-VAZ070-071-080-081-087>089-092>094-096-182145-
BERTIE-CHESTERFIELD-DINWIDDIE-GATES-GREENSVILLE-HENRICO-HERTFORD-ISLE
OF WIGHT-NEWPORT NEWS/HAMPTON-NORTHAMPTON-PRINCE
GEORGE-SOUTHAMPTON-SUFFOLK-SURRY-SUSSEX-
445 PM EDT TUE SEP 18 2012

...STRONG THUNDERSTORMS WILL MOVE ACROSS CHESTERFIELD...HENRICO...
NORTHAMPTON...BERTIE...GATES...HERTFORD...CITY OF HOPEWELL...
DINWIDDIE...GREENSVILLE...CITY OF PETERSBURG...PRINCE GEORGE...CITY
OF NEWPORT NEWS...ISLE OF WIGHT...SURRY...CITY OF HAMPTON...JAMES
CITY...CITY OF SUFFOLK...CITY OF FRANKLIN...CITY OF EMPORIA...SUSSEX
AND SOUTHAMPTON COUNTIES THROUGH 545 PM EDT...

AT 445 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM JORDANS POINT TO 39 MILES
SOUTHWEST OF BRYANTOWN...OR ALONG A LINE EXTENDING FROM 6 MILES
NORTHEAST OF HOPEWELL TO 7 MILES SOUTH OF ROCKY MOUNT...MOVING EAST
AT 40 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...SEABOARD...PLEASANT
GROVE...MARGARETTSVILLE...GALATIA...SHILOH...SEVERN.

HAZARDS INCLUDE...
GUSTY WINDS OF 40 TO 50 MPH.
HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

LAT...LON 3594 7705 3606 7733 3615 7727 3632 7745
      3632 7758 3647 7765 3738 7730 3715 7674
      3721 7669 3705 7665 3702 7657 3722 7659
      3710 7646 3710 7632 3696 7641 3702 7657
      3691 7642 3588 7691 3585 7700 3585 7704

SCALORA
Special weather statement, Sep 18, 5:20 PM EDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
520 PM EDT TUE SEP 18 2012

MDZ021>024-VAZ077-182200-
DORCHESTER MD-INLAND WORCESTER MD-NORTHUMBERLAND VA-SOMERSET
MD-WICOMICO MD-
520 PM EDT TUE SEP 18 2012

...STRONG THUNDERSTORMS APPROACHING THE LOWER MARYLAND EASTERN
SHORE...

AT 518 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SOLID LINE OF STRONG THUNDERSTORMS FROM 14 MILES NORTHWEST OF
SECRETARY TO 21 MILES WEST OF DEAL ISLAND...OR FROM 14 MILES NORTH
OF CAMBRIDGE TO 14 MILES SOUTHEAST OF LEXINGTON PARK...MOVING EAST
AT 40 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR...
  CAMBRIDGE AROUND 525 PM EDT...
  SECRETARY AROUND 535 PM EDT...
  HURLOCK AROUND 540 PM EDT...
  VIENNA AROUND 545 PM EDT...
  SHARPTOWN AROUND 555 PM EDT...
  HEBRON AROUND 600 PM EDT...

EXPECT WIND GUSTS BETWEEN 40 AND 50 MPH AND LOCALLY HEAVY DOWNPOURS
IN THE PATH OF THESE STORMS. THE RUNOFF FROM THE RAINFALL WILL
RESULT IN PONDING OF WATER ON ROADWAYS AS WELL AS MINOR FLOODING OF
LOW LYING AND POOR DRAINAGE AREAS.

LAT...LON 3871 7581 3846 7568 3845 7525 3802 7536
      3801 7589 3814 7584 3810 7595 3819 7599
      3822 7585 3832 7603 3801 7596 3801 7606
      3813 7606 3799 7645 3822 7604 3833 7627
      3864 7624 3858 7603

44
Special weather statement, Sep 18, 5:46 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
546 PM EDT TUE SEP 18 2012

NCZ015-VAZ076>078-084>086-089>091-093>097-182235-
CHESAPEAKE-GLOUCESTER-ISLE OF WIGHT-JAMES
CITY-LANCASTER-MATHEWS-MIDDLESEX-NEWPORT
NEWS/HAMPTON-NORFOLK/PORTSMOUTH-NORTHUMBERLAND-PASQUOTANK-RICHMOND-
SUFFOLK-SURRY-YORK-
546 PM EDT TUE SEP 18 2012

...SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS CITY OF
POQUOSON...RICHMOND...MIDDLESEX...LANCASTER...MATHEWS...NORTHUMBERLAN
D...PASQUOTANK...CITY OF NEWPORT NEWS...ISLE OF WIGHT...SURRY...CITY
OF PORTSMOUTH...CITY OF HAMPTON...YORK...JAMES
CITY...GLOUCESTER...CITY OF CHESAPEAKE...CITY OF SUFFOLK...CITY OF
NORFOLK...CITY OF WILLIAMSBURG AND SOUTHAMPTON COUNTIES THROUGH 635
PM EDT...

AT 544 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES NORTHEAST OF
LEWISETTA TO SOMERTON...OR ALONG A LINE EXTENDING FROM 11 MILES
NORTHEAST OF CALLAO TO 8 MILES SOUTH OF HOLLAND...MOVING EAST AT 40
MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...YORKTOWN...TABB...
RUFF...PEARY...WILLOUGHBY SPIT...WARDS CORNER.

HAZARDS INCLUDE...
GUSTY WINDS OF 40 TO 50 MPH.
HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

LAT...LON 3789 7622 3781 7630 3761 7628 3765 7656
      3757 7630 3745 7624 3731 7626 3737 7640
      3726 7638 3724 7649 3723 7638 3712 7627
      3657 7627 3651 7648 3656 7693 3744 7677
      3747 7665 3765 7671 3798 7662 3803 7654

SCALORA
Special weather statement, Sep 18, 6:05 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
605 PM EDT TUE SEP 18 2012

MDZ021>025-VAZ099-182245-
ACCOMACK VA-DORCHESTER MD-INLAND WORCESTER MD-MARYLAND BEACHES
MD-SOMERSET MD-WICOMICO MD-
605 PM EDT TUE SEP 18 2012

...STRONG THUNDERSTORMS MOVING ACROSS THE LOWER MARYLAND EASTERN
SHORE...

AT 604 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SOLID LINE OF STRONG THUNDERSTORMS FROM 19 MILES NORTHEAST OF
HURLOCK TO 13 MILES SOUTHWEST OF DEAL ISLAND...OR FROM 19 MILES
NORTHEAST OF HURLOCK TO 15 MILES WEST OF CRISFIELD...MOVING EAST AT
50 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR...
  GALESTOWN AROUND 610 PM EDT...
  CRISFIELD AROUND 615 PM EDT...
  LAWSONIA AROUND 620 PM EDT...
  WESTOVER AROUND 625 PM EDT...
  SHELLTOWN AROUND 630 PM EDT...
  BEAVER DAM AROUND 635 PM EDT...

EXPECT WIND GUSTS BETWEEN 40 AND 50 MPH AND LOCALLY HEAVY DOWNPOURS
IN THE PATH OF THESE STORMS. THE RUNOFF FROM THE RAINFALL WILL
RESULT IN PONDING OF WATER ON ROADWAYS AS WELL AS MINOR FLOODING OF
LOW LYING AND POOR DRAINAGE AREAS.

LAT...LON 3797 7528 3797 7534 3820 7518 3823 7521
      3797 7543 3795 7590 3814 7584 3810 7595
      3819 7599 3822 7585 3832 7603 3801 7596
      3795 7606 3806 7600 3811 7610 3825 7608
      3871 7586 3864 7570 3846 7568 3845 7504

44

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 18, 1:17 PM EDTSpecial Weather StatementAKQDorchester43 min
Sep 18, 1:58 PM EDTSpecial Weather StatementAKQDorchester17 min
Sep 18, 3:03 PM EDTCoastal Flood AdvisoryAKQDorchester5 hr
Sep 18, 5:20 PM EDTSpecial Weather StatementAKQDorchester, Somerset, Wicomico, Worcester40 min
Sep 18, 6:05 PM EDTSpecial Weather StatementAKQSomerset, Wicomico, Worcester40 min
Sep 18, 6:56 PM EDTSevere Thunderstorm WarningAKQSomerset, Wicomico, Worcester34 min
Sep 18, 7:32 PM EDTSpecial Weather StatementAKQWorcester13 min

Nearby

Severe Thunderstorm Warnings in Maryland, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.